It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


What to do??
Jun 13, 2003
Hello, Iím new to the forum. I have been reading a lot of posting in reference to ADHD. Let me start by saying I have a son 10 who was diagnosed with adhd when he was 7. Since then we have been examined and re-examined by psychologists, psychiatrists, behavioral pediatricians, behavioral therapists and occupational therapists. My son has taken Concerta, Adderal, Tenex as well as Strattera. The Strattera make him violent and aggressive with only 20mgs during a 3 week process. With these medications, my son has had extreme tics and stuttering. This school year he started on 36mgs of concerta and it was eventually increased to 54, the tics were unbearable and he would attempt to say something and he would get completely stuck. Itís been a long 3.5 years and the teachers have only reported that improvements still needed to be made. My son is a good kid, he wants to please and he tries hard, even though he does not pay attention he is a A-B student. Recently we went to a private psychologist for a battery of neurological and physiological assessment, this doctor is wonderful, after calling her out of the blue on a Friday during our Strattera episodes she has been very supportive. The doctor has gone to meetings with us and just this week the school agreed to let my son have a IEP. Finally the school is going to do something other then tell me to medicate my son. If the medication had worked for him without causing all these side effects that would have been fine. We now have my son down to 18 mgs. of concerta and his tic have actually stopped for the first time, his speech if fluent. My son is seeing the new psychologist and receiving counseling on a weekly basis. The counselor has agreed to work with the school next year so the school can use the same techniques as the counselor in school. My dilemma is next year should I medicate or not. He will be off the meds all summer, he has never had a break from meds. I am soooo afraid to medicate him and cause these side effects any longer. It impacts his already strained social interactions. Has anyone had this kind of experience?





All times are GMT -7. The time now is 10:43 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!